Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 27, 2008, 12:40 PM CST for Dallam County, Hartley County, Sherman County, Texas; Cimarron County, Texas County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 12:40 PM CST (18:40 UTC)
- Expired
- Jan 27, 2008, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4161 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 271840 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1240 PM CST SUN JAN 27 2008 ...RED FLAG CONDITIONS ACROSS WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE... .VERY DRY AIR WILL REMAIN OVER THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST PORTION OF THE TEXAS PANHANDLE THIS AFTERNOON. THIS WILL COMBINE WITH VERY WARM TEMPERATURES AND STRONG SOUTHWEST WINDS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. OKZ001-002-TXZ001-002-006-280100- /O.NEW.KAMA.FW.W.0003.080127T1840Z-080128T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- 1240 PM CST SUN JAN 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS AFTERNOON ACROSS THE PANHANDLES. VERY DRY AIR ACROSS THE NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE WILL RESULT IN RELATIVE HUMDITIES AROUND 10 PERCENT. THIS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JOHNSON
2 follow-up statements
000 WWUS84 KAMA 272212 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CST SUN JAN 27 2008 ...RED FLAG CONDITIONS ACROSS WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE... .VERY DRY AIR WILL REMAIN OVER THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST PORTION OF THE TEXAS PANHANDLE THIS AFTERNOON. THIS WILL COMBINE WITH VERY WARM TEMPERATURES AND STRONG SOUTHWEST WINDS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DANGEROUS WILDFIRE CONDITIONS ARE EXPECTED AGAIN ON MONDAY ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. OKZ001-002-TXZ001-002-006-280200- /O.NEW.KAMA.FW.A.0001.080128T1500Z-080129T0100Z/ /O.CON.KAMA.FW.W.0003.000000T0000Z-080128T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- 412 PM CST SUN JAN 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST PORTIONS OF THE TEXAS PANHANDLE. THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH FOR THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THIS AFTERNOON ACROSS THE PANHANDLES. VERY DRY AIR ACROSS THE NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA PANHANDLE WILL RESULT IN RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...PRODUCING DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE REMAINDER OF THE AFTERNOON. DANGEROUS WILDFIRE CONDITIONS ARE EXPECTED AGAIN ON MONDAY...ESPECIALLY ALONG AND WEST OF A LINE FROM GUYMON...TO BORGER...TO CLAUDE. WEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 55 MPH AT TIMES. THIS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ACROSS THE WATCH AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ003-007-008-011>013-016>018-280200- /O.NEW.KAMA.FW.A.0001.080128T1500Z-080129T0100Z/ HANSFORD-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- ARMSTRONG- 412 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH FOR THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. DANGEROUS WILDFIRE CONDITIONS ARE EXPECTED ON MONDAY...ESPECIALLY ALONG AND WEST OF A LINE FROM GUYMON...TO BORGER...TO CLAUDE. WEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 55 MPH AT TIMES. THIS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ACROSS THE WATCH AREA TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JOHNSON
000 WWUS84 KAMA 280111 AAA RFWAMA RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 711 PM CST SUN JAN 27 2008 ...RED FLAG CONDITIONS HAVE DISSIPATED THIS EVENING BUT ARE EXPECTED TO RETURN TOMORROW... .WITH RELATIVE HUMIDITIES ON THE RISE AND WIND SPEEDS DECREASING TO AT OR BELOW 15 MPH...THE RED FLAG WARNING FOR THE NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES WAS ALLOWED TO EXPIRE. HOWEVER...DRY AIR WILL REMAIN OVER THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST PORTION OF THE TEXAS PANHANDLE THROUGH TOMORROW. THIS WILL LIKELY COMBINE WITH VERY WARM TEMPERATURES AND STRONG SOUTHWEST WINDS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS AGAIN ON MONDAY. OKZ001-002-TXZ001-002-006-280915- /O.EXP.KAMA.FW.W.0003.000000T0000Z-080128T0100Z/ /O.CON.KAMA.FW.A.0001.080128T1500Z-080129T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY- 711 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. DANGEROUS WILDFIRE CONDITIONS ARE EXPECTED AGAIN ON MONDAY...ESPECIALLY ALONG AND WEST OF A LINE FROM GUYMON...TO BORGER...TO CLAUDE. WEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 55 MPH AT TIMES. THIS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ACROSS THE WATCH AREA TO RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ003-007-008-011>013-016>018-280915- /O.CON.KAMA.FW.A.0001.080128T1500Z-080129T0100Z/ HANSFORD-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- ARMSTRONG- 711 PM CST SUN JAN 27 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... DANGEROUS WILDFIRE CONDITIONS ARE EXPECTED AGAIN ON MONDAY...ESPECIALLY ALONG AND WEST OF A LINE FROM GUYMON...TO BORGER...TO CLAUDE. WEST WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 55 MPH AT TIMES. THIS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ACROSS THE WATCH AREA TO RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JORDAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 27, 11:46 AM CST, 54 minutes earlier.
Area forecast discussion, Jan 27, 11:46 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1146 AM CST SUN JAN 27 2008 .AVIATION... STRONG AND GUSTY WINDS OUT OF THE SOUTHWESTERLY QUADRANT WILL BE THE MAIN FACTOR FOR THIS FORECAST PERIOD. STRONGER WINDS ARE MIXING DOWN AND INFLUENCING WINDS AT ALL FORECAST POINTS. MID AND HIGH CLOUDS WILL BE A SLIGHT NEGATIVE FACTOR TODAY ESPECIALLY AT AMA. THE TROUGH SLIDES EASTWARD TONIGHT TOWARD THE PANHANDLES AND WILL EXPECT WINDS TO REMAIN AT LEAST BREEZY OVERNIGHT. WINDS MAY TAKE THEIR TIME INCREASING MONDAY MORNING AS CLOUDS SHOULD REMAIN OVER THE FORECAST AREA THROUGH MIDDAY. WYNNE && .PREV DISCUSSION... /ISSUED 330 AM CST SUN JAN 27 2008/ DISCUSSION... VERY WARM TEMPS ABOUT 20 DEG F ABOVE CLIMO EXPECTED TDA AND MON. ZONAL FLOW TDA WILL INDUCE DEEPENING OF SFC TROF OVR FCST AREA. ON MON...STRENGTHENING SW FLOW ALOFT...ACCOMPANIED BY 140 KT JET STREAK ..WILL CAUSE SFC PRESSURE GRADIENT TO TIGHTEN FURTHER. WINDY TO VERY WINDY CONDITIONS EXPECTED ON MON...WITH SOME AREAS LIKELY TO REACH WIND ADZY CRITERIA. COLD FRONT MON NGT WILL SET MAX TEMPS ON TUE BACK INTO LOWER 40S TO LOWER 50S RANGE. FROPA EXPECTED TO BE DRY DUE TO PRONOUNCED DRY FETCH PRIOR TO ITS OCCURRANCE. QUICK RETURN TO SLY LOW-LEVEL FLOW ON WED SHOULD ALLOW MOST SECTIONS TO REACH LOWER- TO MID-50S. COLD FRONT WED NGT DEPICTED BY 00Z MODELS TO ARRIVE LATER THAN PREVIOUSLY FCST. HAVE DELAYED FROPA BY ABOUT 3 HOURS. HAVE RETAINED LOW POPS ON THU FOR RAIN AND SNOW. NEW MODEL RUNS ARE CONSISTENT WITH STRONG DYNAMICS AND ADEQUATE MID- TO UPPER-LEVEL MSTR. WARMING TREND GETS UNDERWAY FRI AND SAT AS ZONAL FLOW RESUMES. 03 COCKRELL FIRE WEATHER... FIRE DANGER WILL INCREASE TDA AND MORE SO ON MONDAY. SOUTH AND SOUTWEST WINDS IN THE 20 TO 30 MPH RANGE TDA WILL COMBINE WITH RH VALUES IN THE 15 TO 21 PERCENT RANGE. ON MON...WINDY TO VERY WINDY CONDITIONS EXPECTED...BUT RH VALUES EXPECTED TO FALL ONLY INTO THE 16 TO 22 PCT RANGE. WILL CONTINUE HIGHLIGHTING POTENTIAL IN HWO AND WILL ISSUE FIRE DANGER STATEMENT. 03 AVIATION SWLY WINDS EXPECTED TO INCREASE TODAY AS SFC HIGH PRESSURE MOVES EWD AND LEE TROF REORGANIZES. MIXING WILL BE INHIBITED BY SUBTROPICAL CIRRUS APPROACHING...BUT WINDS NEAR 20KT WILL NOT BE UNCOMMON BY EARLY AFTN AS PRESSURE FALLS RAPIDLY. MIDLVL CLOUDS SHOULD DEVELOP BY AFTN AS A SHORTWAVE TROF MOISTENS THE COLUMN. WITH PRESSURE GRADIENT REMAINING TIGHT TNGT...HAVE MAINTAINED HIGHER WIND SPEEDS FROM PREVIOUS FCST. KRAMAR && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/24
Hazardous weather outlook, Jan 27, 6:00 AM CST, 6 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST SUN JAN 27 2008 OKZ001>003-TXZ001>020-271900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... STRONG SOUTHWESTERLY WINDS OF 20 TO 25 MPH WILL COMBINE WITH DRY AIR AND FUELS AND UNSEASONABLY WARM TEMPERATURES TO RESULT IN CONDITIONS FAVORABLE FOR FIRE SPREAD. ADDITIONALLY...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... SOUTHWESTERLY TO WESTERLY WINDS ARE EXPECTED TO BE ESPECIALLY STRONG ON MONDAY AND WILL LIKELY MEET OR EXCEED WIND ADVISORY CRITERIA FOR MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. GIVEN THE EXPECTED STRONG WINDS...CONTINUED WARM AND DRY AIR...AND DRY FUELS...FIRE WEATHER CONDITIONS WILL BE FAVORABLE FOR FIRE SPREAD...AND COULD APPROACH RED FLAG CRITERIA IN PORTIONS OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:56 PM CST | Wind Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Gray, Hansford and 12 more | 26 hr |
| Jan 27, 4:12 PM CST | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.